MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 7; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 7; QEW
Model Number CAT7DKIT-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left iliac artery using an indigo system aspiration catheter 7 (cat7).During the procedure, the rotating hemostasis valve (rhv) broke when tightening it and was unable to form a seal.Therefore, the rhv was removed.The procedure was completed by placing the tubing directly on the back of the cat7 to finish the last pass, and a new rhv was not used.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned rhv could not confirm the reported inability to form a seal.During functional testing, the rhv valve rotor cup was fastened and unfasted without an issue and was able to seal and unseal the rhv without an issue.The rhv was flushed with a syringe and no leaking was observed.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.
 
Event or Problem Description
On (b)(6) 2021, the patient was undergoing a thrombectomy procedure in the left iliac artery using an indigo system aspiration catheter 7 (cat7).During the procedure, the rotating hemostasis valve (rhv) broke when tightening it and was unable to form a seal.Therefore, the rhv was removed.The procedure was completed by placing the tubing directly on the back of the cat7 to finish the last pass, and a new rhv was not used.It was reported that distal embolization was noted after aspiration with the cat7.There were no reported complications during the procedure.The patient was given ia rtpa, and a balloon angioplasty performed.This event was resolved the next day on (b)(6) 2021.The patient had improved from baseline.The peripheral/ distal embolization was reported to be a non-serious adverse event with a definite relationship to the cat7 and the index procedure.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information received: 1.Section b.Box 5.Describe event or problem.This report is associated with mfr report number: 3005168196-2021-01294 h3 other text : placeholder.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 7
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11784815
Report Number3005168196-2021-00972
Device Sequence Number17055488
Product Code QEW
UDI-Device Identifier00815948023970
UDI-Public00815948023970
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K193595
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2024
Device Model NumberCAT7DKIT-A
Device Catalogue NumberCAT7DKIT
Device Lot NumberC25027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer05/12/2021
01/14/2005
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date06/09/2021
06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Date Report Sent to FDA01/01/2005